MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-06-150-120
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of a peripheral artery lesion in the superficial femoral artery using the stent protege ef v10, the physician experienced a deployment issue as the delivery system was stuck and unable to deploy the stent.The sheath used was a terumo 6frx45 and the guidewire was a terumo 260 glidewire advantage.The instructions for use were followed without issue, and the thumbscrew/lock-pin was checked for securement prior to the procedure.No resistance was encountered when advancing the device, and the stent was not passed through a previously deployed stent.The stent was removed successfully in tandem with the delivery system without injury or intervention, and there was no vessel damage.The stent struts appeared to be exposed.The procedure was completed using a new everflex 6x200 stent.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): analysis: the device was returned with the lock pin mechanism tightened and a portion of the stent was observed to be exposed the device was identified from the strain relief as 150mm, approx 21mm of the stent was exposed from the device, the blue outer sheath was detaching from the strain relief area of the device, the area of detachment was examined, and it seem that sheath had detached from the strain relief area connected to stainless steel push rod.A 20cc water filled syringe was used to flush the device through both the annual spaces, it couldn¿t flush through both the spaces.An in-house 0.035¿ guidewire was used for guidewire loading check, and it was unable to advance through the device.The blue sheath was pushed back to strain relief as there are still few portions of glue fillet remaining and the stent was manually deployed by applying excessive force with difficulties.The stent was measured as 150mm after the deployment by advancing the push grips, with no abnormalities observed medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23815340
Report Number2183870-2025-00583
Device Sequence Number9974327
Product Code FGE
UDI-Device Identifier00821684059982
UDI-Public(01)00821684059982(17)280612(10)C123945
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberC123945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale